• Previous Article
    The Numerov-Crank-Nicolson scheme on a non-uniform mesh for the time-dependent Schrödinger equation on the half-axis
  • KRM Home
  • This Issue
  • Next Article
    General moment system for plasma physics based on minimum entropy principle
September  2015, 8(3): 559-585. doi: 10.3934/krm.2015.8.559

Stability of a superposition of shock waves with contact discontinuities for the Jin-Xin relaxation system

1. 

Mathematical Sciences Center, Tsinghua University, Beijing, 100084, China

Received  December 2014 Revised  May 2015 Published  June 2015

In this paper, we consider the time-asymptotic stability of a superposition of shock waves with contact discontinuities for the one dimensional Jin-Xin relaxation system with small initial perturbations, provided that the strengths of waves are small with the same order. The results are obtained by elementary weighted energy estimates based on the underlying wave structure and a delicate decay estimate on the heat kernel in Huang-Li-Matsumura [5].
Citation: Hualin Zheng. Stability of a superposition of shock waves with contact discontinuities for the Jin-Xin relaxation system. Kinetic and Related Models, 2015, 8 (3) : 559-585. doi: 10.3934/krm.2015.8.559
References:
[1]

S. Bianchini, Hyperbolic limit of the Jin-Xin relaxation model, Comm. Pure Appl. Math., 59 (2006), 688-753. doi: 10.1002/cpa.20114.

[2]

G. Q. Chen, C. Levermore and T. P. Liu, Hyperbolic conservation laws with stiff relaxation terms and entropy, Comm. Pure Appl. Math., 47 (1994), 787-830. doi: 10.1002/cpa.3160470602.

[3]

L. Hsiao and T. Luo, Stability of travelling wave solutions for a rate-type viscoelastic system, in Advances in Nonlinear Partial Differential Equations and Related Areas, World Sci. Publishing, River Edge, NJ, 1998, 166-186.

[4]

L. Hsiao and R. H. Pan, Nonlinear stability of rarefaction waves for a rate-type viscoelastic system, Chinese Ann. Math. Ser. -B, 20 (1999), 223-232. doi: 10.1142/S0252959999000254.

[5]

F. M. Huang, J. Li and A. Matsumura, Asymptotic stability of combination of viscous contact wave with rarefaction waves for one-dimensional compressible Navier-Stokes system, Arch. Ration. Mech. Anal., 197 (2010), 89-116. doi: 10.1007/s00205-009-0267-0.

[6]

F. M. Huang, R. H. Pan and Y. Wang, Stability of contact discontinuity for Jin-Xin relaxation system, J. Differential Equations, 244 (2008), 1114-1140. doi: 10.1016/j.jde.2007.12.002.

[7]

F. M. Huang, Z. P. Xin and T. Yang, Contact discontinuity with general perturbations for gas motions, Adv. Math., 219 (2008), 1246-1297. doi: 10.1016/j.aim.2008.06.014.

[8]

S. Jin and Z. P. Xin, The relaxation schemes for systems of conservation laws in arbitrary space dimensions, Comm. Pure Appl. Math., 48 (1995), 235-276. doi: 10.1002/cpa.3160480303.

[9]

P. Lax, Hyperbolic Systems of Conservation Laws and the Mathematical Theory of Shock Waves, CBMS Regional Conf. Ser. in Appl. Math., Vol. 11, Society for Industrial and Applied Mathematics, Philadelphia, PA, 1973.

[10]

T. Li and H. L. Liu, Stability of a traffic flow model with nonconvex relaxation, Commun. Math. Sci., 3 (2005), 101-118. doi: 10.4310/CMS.2005.v3.n2.a1.

[11]

H. L. Liu, The $L^p$ stability of relaxation rarefaction profiles, J. Differential Equations, 171 (2001), 397-411. doi: 10.1006/jdeq.2000.3849.

[12]

H. L. Liu, Asymptotic stability of relaxation shock profiles for hyperbolic conservation laws, J. Differential Equations, 192 (2003), 285-307. doi: 10.1016/S0022-0396(03)00124-4.

[13]

T. P. Liu, Linear and nonlinear large-time behavior of solutions of general systems of hyperbolic conservation laws, Comm. Pure Appl. Math., 30 (1977), 767-796. doi: 10.1002/cpa.3160300605.

[14]

T. P. Liu, Hyperbolic conservation laws with relaxation, Comm. Math. Phys., 108 (1987), 153-175. doi: 10.1007/BF01210707.

[15]

T. P. Liu and Z. P. Xin, Pointwise decay to contact discontinuities for systems of viscous conservation laws, Asian J. Math., 1 (1997), 34-84.

[16]

T. P. Liu, T. Yang, S. H. Yu and H. J. Zhao, Nonlinear stability of rarefaction waves for the Boltzmann equation, Arch. Ration. Mech. Anal., 181 (2006), 333-371. doi: 10.1007/s00205-005-0414-1.

[17]

T. Luo, Asymptotic stability of planar rarefaction waves for the relaxation approximation of conservation laws in several dimensionals, J. Differential Equations, 133 (1997), 255-279. doi: 10.1006/jdeq.1996.3214.

[18]

T. Luo and Z. P. Xin, Nonlinear stability of shock fronts for a relaxation system in several space dimensions, J. Differential Equations, 139 (1997), 365-408. doi: 10.1006/jdeq.1997.3302.

[19]

C. Mascia and R. Natalini, $L^1$ nonlinear stability of traveling waves for a hyperbolic system with relaxation, J. Differential Equations, 132 (1996), 275-292. doi: 10.1006/jdeq.1996.0180.

[20]

C. Mascia and K. Zumbrun, Stability of large-amplitude shock profiles of general relaxation systems, SIAM J. Math. Anal., 37 (2005), 889-913. doi: 10.1137/S0036141004435844.

[21]

M. Mei and T. Yang, Convergence rates to travelling waves for a nonconvex relaxation model, Proc. Roy. Soc. Edinburgh Sect.-A, 128 (1998), 1053-1068. doi: 10.1017/S0308210500030067.

[22]

R. Natalini, Recent results on hyperbolic relaxation problems, in Analysis of Systems of Conservation Laws, Chapman & Hall/CRC Monographs and Surveys in Pure and Applied Mathematics, 99, Chapman & Hall/CRC, Boca Raton, FL, 1999, 128-198.

[23]

D. Serre, Relaxation semi-lineaire et cinetique des systemes de lois de conservation, Ann. Inst. Henri Poincaré, 17 (2000), 169-192. doi: 10.1016/S0294-1449(99)00105-5.

[24]

J. Smoller, Shock Waves and Reaction-Diffusion Equations, $2^{nd}$ edition, Springer-Verlag, New York, 1994. doi: 10.1007/978-1-4612-0873-0.

[25]

W. C. Wang, Nonlinear stability of centered rarefaction waves of the Jin-Xin relaxation model for $2\times2$ conservation laws, Electron. J. Differential Equations, (2002), 1-20.

[26]

G. Whitham, Linear and Nonlinear Waves, Wiley, New York, 1974.

[27]

Z. P. Xin, Theory of viscous conservation laws, in Some current Topics on Nonlinear Conservation Laws, AMS/IP Stud. Adv. Math., 15, Amer. Math. Soc., Providence, RI, 2000, 141-193.

[28]

W. Q. Xu, Relaxation limit for piecewise smooth solutions to systems of conservation laws, J. Differential Equations, 162 (2000), 140-173. doi: 10.1006/jdeq.1999.3653.

[29]

W. A. Yong, Existence and asymptotic stability of traveling wave solutions of a model system for reacting flow, Nonlinear Anal., 26 (1996), 1791-1809. doi: 10.1016/0362-546X(94)00356-M.

[30]

S. H. Yu, Nonlinear wave propagations over a Boltzmann shock profile, J. Amer. Math. Soc., 23 (2010), 1041-1118. doi: 10.1090/S0894-0347-2010-00671-6.

[31]

H. H. Zeng, Stability of a superposition of shock waves with contact discontinuities for systems of viscous conservation laws, J. Differential Equations, 246 (2009), 2081-2102. doi: 10.1016/j.jde.2008.07.034.

[32]

Y. N. Zeng, Gas dynamics in thermal nonequilibrium and general hyperbolic systems with relaxation, Arch. Ration. Mech. Anal., 150 (1999), 225-279. doi: 10.1007/s002050050188.

[33]

H. J. Zhao, Nonlinear stability of strong palnar rarefaction waves for the relaxation approximation of conservation laws in several space dimensions, J. Differential Equations, 163 (2000), 198-220. doi: 10.1006/jdeq.1999.3722.

[34]

C. J. Zhu, Asymptotic behavior of solutions for $p$-system with relaxation, J. Differential Equations, 180 (2002), 273-306. doi: 10.1006/jdeq.2001.4063.

show all references

References:
[1]

S. Bianchini, Hyperbolic limit of the Jin-Xin relaxation model, Comm. Pure Appl. Math., 59 (2006), 688-753. doi: 10.1002/cpa.20114.

[2]

G. Q. Chen, C. Levermore and T. P. Liu, Hyperbolic conservation laws with stiff relaxation terms and entropy, Comm. Pure Appl. Math., 47 (1994), 787-830. doi: 10.1002/cpa.3160470602.

[3]

L. Hsiao and T. Luo, Stability of travelling wave solutions for a rate-type viscoelastic system, in Advances in Nonlinear Partial Differential Equations and Related Areas, World Sci. Publishing, River Edge, NJ, 1998, 166-186.

[4]

L. Hsiao and R. H. Pan, Nonlinear stability of rarefaction waves for a rate-type viscoelastic system, Chinese Ann. Math. Ser. -B, 20 (1999), 223-232. doi: 10.1142/S0252959999000254.

[5]

F. M. Huang, J. Li and A. Matsumura, Asymptotic stability of combination of viscous contact wave with rarefaction waves for one-dimensional compressible Navier-Stokes system, Arch. Ration. Mech. Anal., 197 (2010), 89-116. doi: 10.1007/s00205-009-0267-0.

[6]

F. M. Huang, R. H. Pan and Y. Wang, Stability of contact discontinuity for Jin-Xin relaxation system, J. Differential Equations, 244 (2008), 1114-1140. doi: 10.1016/j.jde.2007.12.002.

[7]

F. M. Huang, Z. P. Xin and T. Yang, Contact discontinuity with general perturbations for gas motions, Adv. Math., 219 (2008), 1246-1297. doi: 10.1016/j.aim.2008.06.014.

[8]

S. Jin and Z. P. Xin, The relaxation schemes for systems of conservation laws in arbitrary space dimensions, Comm. Pure Appl. Math., 48 (1995), 235-276. doi: 10.1002/cpa.3160480303.

[9]

P. Lax, Hyperbolic Systems of Conservation Laws and the Mathematical Theory of Shock Waves, CBMS Regional Conf. Ser. in Appl. Math., Vol. 11, Society for Industrial and Applied Mathematics, Philadelphia, PA, 1973.

[10]

T. Li and H. L. Liu, Stability of a traffic flow model with nonconvex relaxation, Commun. Math. Sci., 3 (2005), 101-118. doi: 10.4310/CMS.2005.v3.n2.a1.

[11]

H. L. Liu, The $L^p$ stability of relaxation rarefaction profiles, J. Differential Equations, 171 (2001), 397-411. doi: 10.1006/jdeq.2000.3849.

[12]

H. L. Liu, Asymptotic stability of relaxation shock profiles for hyperbolic conservation laws, J. Differential Equations, 192 (2003), 285-307. doi: 10.1016/S0022-0396(03)00124-4.

[13]

T. P. Liu, Linear and nonlinear large-time behavior of solutions of general systems of hyperbolic conservation laws, Comm. Pure Appl. Math., 30 (1977), 767-796. doi: 10.1002/cpa.3160300605.

[14]

T. P. Liu, Hyperbolic conservation laws with relaxation, Comm. Math. Phys., 108 (1987), 153-175. doi: 10.1007/BF01210707.

[15]

T. P. Liu and Z. P. Xin, Pointwise decay to contact discontinuities for systems of viscous conservation laws, Asian J. Math., 1 (1997), 34-84.

[16]

T. P. Liu, T. Yang, S. H. Yu and H. J. Zhao, Nonlinear stability of rarefaction waves for the Boltzmann equation, Arch. Ration. Mech. Anal., 181 (2006), 333-371. doi: 10.1007/s00205-005-0414-1.

[17]

T. Luo, Asymptotic stability of planar rarefaction waves for the relaxation approximation of conservation laws in several dimensionals, J. Differential Equations, 133 (1997), 255-279. doi: 10.1006/jdeq.1996.3214.

[18]

T. Luo and Z. P. Xin, Nonlinear stability of shock fronts for a relaxation system in several space dimensions, J. Differential Equations, 139 (1997), 365-408. doi: 10.1006/jdeq.1997.3302.

[19]

C. Mascia and R. Natalini, $L^1$ nonlinear stability of traveling waves for a hyperbolic system with relaxation, J. Differential Equations, 132 (1996), 275-292. doi: 10.1006/jdeq.1996.0180.

[20]

C. Mascia and K. Zumbrun, Stability of large-amplitude shock profiles of general relaxation systems, SIAM J. Math. Anal., 37 (2005), 889-913. doi: 10.1137/S0036141004435844.

[21]

M. Mei and T. Yang, Convergence rates to travelling waves for a nonconvex relaxation model, Proc. Roy. Soc. Edinburgh Sect.-A, 128 (1998), 1053-1068. doi: 10.1017/S0308210500030067.

[22]

R. Natalini, Recent results on hyperbolic relaxation problems, in Analysis of Systems of Conservation Laws, Chapman & Hall/CRC Monographs and Surveys in Pure and Applied Mathematics, 99, Chapman & Hall/CRC, Boca Raton, FL, 1999, 128-198.

[23]

D. Serre, Relaxation semi-lineaire et cinetique des systemes de lois de conservation, Ann. Inst. Henri Poincaré, 17 (2000), 169-192. doi: 10.1016/S0294-1449(99)00105-5.

[24]

J. Smoller, Shock Waves and Reaction-Diffusion Equations, $2^{nd}$ edition, Springer-Verlag, New York, 1994. doi: 10.1007/978-1-4612-0873-0.

[25]

W. C. Wang, Nonlinear stability of centered rarefaction waves of the Jin-Xin relaxation model for $2\times2$ conservation laws, Electron. J. Differential Equations, (2002), 1-20.

[26]

G. Whitham, Linear and Nonlinear Waves, Wiley, New York, 1974.

[27]

Z. P. Xin, Theory of viscous conservation laws, in Some current Topics on Nonlinear Conservation Laws, AMS/IP Stud. Adv. Math., 15, Amer. Math. Soc., Providence, RI, 2000, 141-193.

[28]

W. Q. Xu, Relaxation limit for piecewise smooth solutions to systems of conservation laws, J. Differential Equations, 162 (2000), 140-173. doi: 10.1006/jdeq.1999.3653.

[29]

W. A. Yong, Existence and asymptotic stability of traveling wave solutions of a model system for reacting flow, Nonlinear Anal., 26 (1996), 1791-1809. doi: 10.1016/0362-546X(94)00356-M.

[30]

S. H. Yu, Nonlinear wave propagations over a Boltzmann shock profile, J. Amer. Math. Soc., 23 (2010), 1041-1118. doi: 10.1090/S0894-0347-2010-00671-6.

[31]

H. H. Zeng, Stability of a superposition of shock waves with contact discontinuities for systems of viscous conservation laws, J. Differential Equations, 246 (2009), 2081-2102. doi: 10.1016/j.jde.2008.07.034.

[32]

Y. N. Zeng, Gas dynamics in thermal nonequilibrium and general hyperbolic systems with relaxation, Arch. Ration. Mech. Anal., 150 (1999), 225-279. doi: 10.1007/s002050050188.

[33]

H. J. Zhao, Nonlinear stability of strong palnar rarefaction waves for the relaxation approximation of conservation laws in several space dimensions, J. Differential Equations, 163 (2000), 198-220. doi: 10.1006/jdeq.1999.3722.

[34]

C. J. Zhu, Asymptotic behavior of solutions for $p$-system with relaxation, J. Differential Equations, 180 (2002), 273-306. doi: 10.1006/jdeq.2001.4063.

[1]

Haiyan Yin. The stability of contact discontinuity for compressible planar magnetohydrodynamics. Kinetic and Related Models, 2017, 10 (4) : 1235-1253. doi: 10.3934/krm.2017047

[2]

Feimin Huang, Yi Wang, Tong Yang. Fluid dynamic limit to the Riemann Solutions of Euler equations: I. Superposition of rarefaction waves and contact discontinuity. Kinetic and Related Models, 2010, 3 (4) : 685-728. doi: 10.3934/krm.2010.3.685

[3]

Christian Rohde, Wenjun Wang, Feng Xie. Hyperbolic-hyperbolic relaxation limit for a 1D compressible radiation hydrodynamics model: superposition of rarefaction and contact waves. Communications on Pure and Applied Analysis, 2013, 12 (5) : 2145-2171. doi: 10.3934/cpaa.2013.12.2145

[4]

Zhilei Liang. Convergence rate of solutions to the contact discontinuity for the compressible Navier-Stokes equations. Communications on Pure and Applied Analysis, 2013, 12 (5) : 1907-1926. doi: 10.3934/cpaa.2013.12.1907

[5]

Feimin Huang, Xiaoding Shi, Yi Wang. Stability of viscous shock wave for compressible Navier-Stokes equations with free boundary. Kinetic and Related Models, 2010, 3 (3) : 409-425. doi: 10.3934/krm.2010.3.409

[6]

Cristóbal Rodero, J. Alberto Conejero, Ignacio García-Fernández. Shock wave formation in compliant arteries. Evolution Equations and Control Theory, 2019, 8 (1) : 221-230. doi: 10.3934/eect.2019012

[7]

Lili Fan, Lizhi Ruan, Wei Xiang. Asymptotic stability of viscous contact wave for the inflow problem of the one-dimensional radiative Euler equations. Discrete and Continuous Dynamical Systems, 2021, 41 (4) : 1971-1999. doi: 10.3934/dcds.2020349

[8]

Feng Xie. Nonlinear stability of combination of viscous contact wave with rarefaction waves for a 1D radiation hydrodynamics model. Discrete and Continuous Dynamical Systems - B, 2012, 17 (3) : 1075-1100. doi: 10.3934/dcdsb.2012.17.1075

[9]

Hiroshi Takeda. Large time behavior of solutions for a nonlinear damped wave equation. Communications on Pure and Applied Analysis, 2016, 15 (1) : 41-55. doi: 10.3934/cpaa.2016.15.41

[10]

Richard H. Rand, Asok K. Sen. A numerical investigation of the dynamics of a system of two time-delay coupled relaxation oscillators. Communications on Pure and Applied Analysis, 2003, 2 (4) : 567-577. doi: 10.3934/cpaa.2003.2.567

[11]

Jie Zhao. Large time behavior of solution to quasilinear chemotaxis system with logistic source. Discrete and Continuous Dynamical Systems, 2020, 40 (3) : 1737-1755. doi: 10.3934/dcds.2020091

[12]

Xiaoping Zhai, Yongsheng Li. Global large solutions and optimal time-decay estimates to the Korteweg system. Discrete and Continuous Dynamical Systems, 2021, 41 (3) : 1387-1413. doi: 10.3934/dcds.2020322

[13]

Ahmed Bonfoh, Cyril D. Enyi. Large time behavior of a conserved phase-field system. Communications on Pure and Applied Analysis, 2016, 15 (4) : 1077-1105. doi: 10.3934/cpaa.2016.15.1077

[14]

Fangfang Jiang, Junping Shi, Qing-guo Wang, Jitao Sun. On the existence and uniqueness of a limit cycle for a Liénard system with a discontinuity line. Communications on Pure and Applied Analysis, 2016, 15 (6) : 2509-2526. doi: 10.3934/cpaa.2016047

[15]

Charles L. Epstein, Leslie Greengard, Thomas Hagstrom. On the stability of time-domain integral equations for acoustic wave propagation. Discrete and Continuous Dynamical Systems, 2016, 36 (8) : 4367-4382. doi: 10.3934/dcds.2016.36.4367

[16]

Serge Nicaise, Julie Valein, Emilia Fridman. Stability of the heat and of the wave equations with boundary time-varying delays. Discrete and Continuous Dynamical Systems - S, 2009, 2 (3) : 559-581. doi: 10.3934/dcdss.2009.2.559

[17]

Serge Nicaise, Cristina Pignotti, Julie Valein. Exponential stability of the wave equation with boundary time-varying delay. Discrete and Continuous Dynamical Systems - S, 2011, 4 (3) : 693-722. doi: 10.3934/dcdss.2011.4.693

[18]

Oana Ivanovici. Dispersive estimates for the wave and the Klein-Gordon equations in large time inside the Friedlander domain. Discrete and Continuous Dynamical Systems, 2021, 41 (12) : 5707-5742. doi: 10.3934/dcds.2021093

[19]

C. I. Christov, M. D. Todorov. Investigation of the long-time evolution of localized solutions of a dispersive wave system. Conference Publications, 2013, 2013 (special) : 139-148. doi: 10.3934/proc.2013.2013.139

[20]

Peter Howard, K. Zumbrun. The Evans function and stability criteria for degenerate viscous shock waves. Discrete and Continuous Dynamical Systems, 2004, 10 (4) : 837-855. doi: 10.3934/dcds.2004.10.837

2020 Impact Factor: 1.432

Metrics

  • PDF downloads (97)
  • HTML views (0)
  • Cited by (1)

Other articles
by authors

[Back to Top]